MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; BIPOLAR GRASPER, LONG

INTUITIVE SURGICAL, INC EndoWrist; BIPOLAR GRASPER, LONG
Model Number 471400-12
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted radical prostatectomy without lymphadenectomy surgical procedure, the surgeon lost complete vision on the console while the prograsp forceps was grasping tissue.A system restart was done, but the system could not complete its self-checks since two instruments, a prograsp forceps instrument and a long bipolar grasper instrument, were grasping tissue.The system was put into an emergency state, and the instruments had to manually be opened with the emergency tool kit.The tissue was removed and the instruments were removed.The system was resumed for use, and the self-check was completed.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the distributor clinical sales representative (csr) and obtained the following additional information: the customer confirmed the long bipolar grasper was the other instrument involved and reported that both instruments were on tissue and had to be manually opened and removed using the instrument release kit (irk).Once the jaws were successfully opened, an assistant used a laparoscopic grasper to detach and remove the tissue caught between the jaws of the robotic instruments.The tissue was not removed from the patient, only from the instrument jaws, and did not require repair.The instruments were then removed and the system was restored.There was no patient or tissue injury, no unexpected tissue removal, and no bleeding or blood loss beyond the anticipated amount as a result of the unclamping issue.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.

Brand Name
EndoWrist
Common Device Name
BIPOLAR GRASPER, LONG
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50948888
Report Number2955842-2026-40291
Device Sequence Number10348770
Product Code NAY
UDI-Device Identifier00886874121528
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471400-12
Device Catalogue Number471400
Device Lot NumberK11251014 0213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/07/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown